dextromethorphan, diphenhydramine, and phenylephrine (D-Tann DM)

Brand Names: D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough

Generic Name: dextromethorphan, diphenhydramine, and phenylephrine

What is dextromethorphan, diphenhydramine, and phenylephrine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Dextromethorphan is a cough suppressant. Diphenhydramine is an antihistamine. Phenylephrine is a decongestant.

Dextromethorphan, diphenhydramine, and phenylephrine is a combination medicine used to treat cough, stuffy nose, and sneezing caused by allergies, the common cold, or the flu.

This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.

Dextromethorphan, diphenhydramine, and phenylephrine may also be used for purposes not listed in this medication guide.

What are the possible side effects of this medicine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • severe drowsiness;
  • painful or difficult urination;
  • fast, pounding, or uneven heartbeats;
  • trouble breathing;
  • confusion, anxiety, irritability, tremors;
  • a seizure; or
  • problems with balance or speech.

Common side effects may include:

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about this medicine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Do not use this medicine if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.

Use this medicine exactly as directed. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.

Do not use this medicine to make a child sleepy. Ask a doctor before giving the medicine to a child younger than 4 years old.

Ask a doctor or pharmacist before using any other medicine that may contain diphenhydramine. Taking too much of this medicine can lead to a fatal overdose.

What should I discuss with my healthcare provider before taking this medicine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Do not use this medicine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

This medicine may contain phenylalanine. Check the medication label if you have phenylketonuria (PKU).

Ask a doctor before using this medicine if you are pregnant or breastfeeding.

How should I take this medicine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Use exactly as directed on the label, or as prescribed by your doctor. Cold or cough medicine is only for short-term use until your symptoms clear up.

Do not take more of this medicine than is recommended. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.

Always follow directions on the medicine label about giving this medicine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of antihistamines in very young children.

Ask a doctor before giving the medicine to a child younger than 4 years old.

Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device (not a kitchen spoon).

Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat.

QUESTION

What causes tooth decay? See Answer

What happens if I miss a dose (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it's almost time for your next dose. Do not use two doses at one time.

What happens if I overdose (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose can be fatal.

Overdose symptoms may include vomiting, confusion, severe drowsiness, ringing in your ears, no urination, very dry eyes and mouth, dilated pupils, fast heartbeats, tremor, agitation, hallucinations, or seizure.

What should I avoid while taking this medicine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.

Ask a doctor or pharmacist before using any other medicine that may contain diphenhydramine. This includes medicines for sleep, cold/allergy symptoms, or anti-itch medicine used on the skin. Using too much diphenhydramine may lead to a fatal overdose.

Drinking alcohol with this medicine can cause side effects.

What other drugs will affect dextromethorphan, diphenhydramine, and phenylephrine (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Ask a doctor or pharmacist before using dextromethorphan, diphenhydramine, and phenylephrine with any other medicines, especially drugs that can cause drowsiness (such as opioid medication, sleep medicine, a muscle relaxer, or medicine for anxiety or seizures). Tell your doctor about all your current medicines and any medicine you start or stop using. This includes prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed here.

Where can I get more information (D-Tann DM, Dytan-DM, Triaminic Day Time Night Time Cold & Cough)?

Your pharmacist can provide more information about dextromethorphan, diphenhydramine, and phenylephrine.


Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.

Health Solutions From Our Sponsors

Reviewed on 7/12/2021

Health Solutions From Our Sponsors